<ArticleSet>
<Article>
<Journal>
<PublisherName>Trauma Research Center</PublisherName>
<JournalTitle>Bulletin of Emergency And Trauma</JournalTitle>
<Issn>2322-2522</Issn>
<Volume>6</Volume>
<Issue>3 JUL</Issue>
<PubDate>
<Year>2018</Year>
<Month>06</Month>
<Day>28</Day>
</PubDate>
</Journal>
<ArticleTitle>Hyperthermia and Rigidity Following Overdose of an Unknown Drug; A Case Report and Literature Review</ArticleTitle>
<FirstPage>249</FirstPage>
<LastPage>252</LastPage>
<Language>EN</Language>
<AuthorList>
<Author>
<FirstName>Rose</FirstName>
<MiddleName>Cecile</MiddleName>
<LastName>Dean-Paccagnella</LastName>
<Affiliation>Abertawe Bro Morgannwg University Health Board. rose.dean.email@gmail.com</Affiliation>
</Author>
<Author>
<FirstName>Matthew</FirstName>
<LastName>Creed</LastName>
</Author>
<Author>
<FirstName>Mahendra</FirstName>
<LastName>Kakollu</LastName>
</Author>
<Author>
<FirstName>Suresh</FirstName>
<MiddleName>Kumar</MiddleName>
<LastName>Gopala Pillai</LastName>
</Author>
</AuthorList>
<History>
<PubDate>
<Year>2018</Year>
<Month>03</Month>
<Day>28</Day>
</PubDate>
<PubDate>
<Year>2018</Year>
<Month>05</Month>
<Day>09</Day>
</PubDate>
<PubDate>
<Year>2018</Year>
<Month>05</Month>
<Day>03</Day>
</PubDate>
</History>
<Abstract>Drug induced hyperthermia is a rare presentation which can rapidly lead to gross metabolic abnormality and death. These presentations are further complicated by the wide range of potentially causative agents. We present a case of rigidity and hyperthermia, following overdose of an initially unknown substance leading to challenging management decisions in the Emergency Department. This case was later identified as Serotonin Syndrome. The patient presented with trismus which was managed with rapid sequence induction of anaesthesia to allow airway protection. On extubation a significant degree of laryngeal oedema complicated weaning, a possible complication of Serotonin Syndrome not previously described in the literature. We discuss the pathophysiology of Serotonin Syndrome, important differentials and practical considerations in managing hypertonicity of unknown origin in a young person.</Abstract>
<ObjectList>
<Object>
<Param>Serotonin syndrome</Param>
</Object>
<Object>
<Param>Overdose</Param>
</Object>
<Object>
<Param>Hyperthermia</Param>
</Object>
<Object>
<Param>Hypertonicity</Param>
</Object>
</ObjectList>
</Article>
</ArticleSet>